MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) SEE H.10

BECTON, DICKINSON & CO. (SPARKS) SEE H.10
Model Number 221267
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ chocolate ii agar (gc ii agar with hemoglobin and isovitalex¿) fungal growth was found.The following information was provided by the initial reporter: upon opening of the packaging of our 221267 bbl plated media, fungal growth is seen in the inside of the plate.
 
Additional Manufacturer Narrative
Medical device brand name: bd bbl¿ chocolate ii agar (gc ii agar with hemoglobin and isovitalex¿) common device name: culture media, for isolation of pathogenic neisseria a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6.During manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 2305646 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed and no other complaints have been taken on batch 2305646 for soft agar.No retention samples for batch 2305646 were available for inspection.There were two photos received for investigation of this complaint.The first photo shows an opened sleeve of plates from batch 2305646.The second photo shows a plate from batch 2305646 with contamination on the agar surface (time stamp not visible).No return samples were available for investigation.This complaint can be confirmed for contamination.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints defects.H3 other text : see h10.
 
Event or Problem Description

Brand Name
SEE H.10
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16444991
Report Number1119779-2023-00182
Device Sequence Number5860128
Product Code JTY
UDI-Device Identifier10382902212673
UDI-Public10382902212673
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number221267
Device Catalogue Number221267
Device Lot Number2305646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown